MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR23
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2026.D4 batch #: a97r6t.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, with evidence of contact with metal in or out of the operative field.During functional testing on energy systems, an alert screen was displayed.A probable cause for the device to stop activating and the energy systems to display an alert screen is blade damage.The device was disassembled to verify the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure, or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage, which can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen, including messages such as ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a97r6t, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the device was being plugged in and no response from the device.No set-up start and test activation when plugged in.Completely dead.Device was sterile and had to open another one to complete procedure.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24957999
Report Number3005075853-2026-03052
Device Sequence Number5406783
Product Code LFL
UDI-Device Identifier10705036014430
UDI-Public(01)10705036014430(17)300331(10)A97R6T
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown